Alert archive / Ohio / Tornado Warnings in 2020
Tornado Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 10, 2020, 9:13 PM EDT for Columbiana County, Ohio. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 10, 2020, 9:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:25 PM EDT | TSTM WND DMG | 1 Sw Leetonia, OH | TREES AND WIRES DOWN. POWER POLES ALSO SNAPPED. |
| Jun 10, 9:26 PM EDT | TSTM WND DMG | Franklin Square, OH | A WAS BLOWN TREE FELL DOWN ACROSS THE INTERSECTION OF 558. |
| Jun 10, 9:26 PM EDT | TORNADO | 1 Sse Washingtonville, OH | TORNADO CONFIRMED. FURTHER INFORMATION AS AVAILABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.4
The text
As transmitted.
324
WFUS51 KPBZ 110113
TORPBZ
OHC029-110130-
/O.NEW.KPBZ.TO.W.0005.200611T0113Z-200611T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
913 PM EDT Wed Jun 10 2020
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Northwestern Columbiana County in east central Ohio...
* Until 930 PM EDT.
* At 913 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Lisbon, or 12 miles south of Salem,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Salem, Columbiana and Leetonia around 930 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hanoverton, New Garden, Guilford Lake State Park and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4090 8082 4090 8068 4071 8089 4077 8102
4090 8091 4090 8090 4092 8090 4093 8089
4093 8082
TIME...MOT...LOC 0113Z 216DEG 38KT 4073 8092
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RACKLEY2 follow-up statements
500
WWUS51 KPBZ 110118
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
918 PM EDT Wed Jun 10 2020
OHC029-110130-
/O.CON.KPBZ.TO.W.0005.000000T0000Z-200611T0130Z/
Columbiana OH-
918 PM EDT Wed Jun 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHWESTERN COLUMBIANA COUNTY...
At 918 PM EDT, a severe squall line capable of producing both
tornadoes and straight line wind damage was located near Lisbon, or
8 miles south of Salem, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Salem, Columbiana and Leetonia around 930 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Guilford Lake State Park and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4090 8069 4076 8084 4083 8097 4090 8091
4090 8090 4092 8090 4093 8089 4093 8082
4090 8082
TIME...MOT...LOC 0118Z 216DEG 38KT 4078 8087
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
RACKLEY577
WWUS51 KPBZ 110127
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
927 PM EDT Wed Jun 10 2020
OHC029-110137-
/O.EXP.KPBZ.TO.W.0005.000000T0000Z-200611T0130Z/
Columbiana OH-
927 PM EDT Wed Jun 10 2020
...THE TORNADO WARNING FOR NORTHWESTERN COLUMBIANA COUNTY WILL EXPIRE
AT 930 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
east central Ohio.
LAT...LON 4090 8069 4076 8084 4083 8097 4090 8091
4090 8090 4092 8090 4093 8089 4093 8082
4090 8082
TIME...MOT...LOC 0127Z 216DEG 38KT 4085 8080
$$
RACKLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 10, 9:10 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 10, 9:10 PM EDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 910 PM EDT Wed Jun 10 2020 .SYNOPSIS... A cold front will support showers and thunderstorms this evening. Some storms may be severe. Dry weather will return Thursday under building high pressure, with temperature returning to near average through the end of the week. && .NEAR TERM /THROUGH THURSDAY/... Have cleared part of the watch in Ohio behind the main line of convection. PoPs were updated to reflect current radar trends. Previous discussion... Effective shear and instability will increase as the associated negatively tilted trough tracks east this evening and a line of storms capable of producing damaging wind will cross this evening ahead of the cold front. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Dry conditions return on Thursday with building high pressure behind the front. It will be noticeably more comfortable with dewpoints back down into the 50s and daytime highs in the upper 70s. A weak front is progged to drop south over the area later on Friday but conditions should remain largely dry with limited moisture...mainly just resulting in increased cloud coverage. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A persistent upper trough/low is expected to remain across most of the Eastern CONUS through the long term period. A sfc ridge under the trough/low should maintain mainly dry weather through much of the period, though slight to low rain chances are possible on occasion as waves rotate around the low. Cooler than average temperatures should recover to seasonable levels toward mid week. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... Expect VFR conditions with a period of MVFR cigs and vis as a line of storms pass through the region during the evening hours, generally from 00Z through 06Z. Behind the convection, lingering MVFR cigs can be expected for an hour or two before a return to VFR. A second front will approach the area around dawn. This boundary will bring a period of restrictive MVFR cigs which will hang around through much of the morning hours. A return to VFR is expected during the afternoon. Gusty surface winds through a couple of hours after FROPA. No substantial wind direction shift is expected until Thursday afternoon. .Outlook... VFR will largely prevail through the next several days. && .CLIMATE... Record high temperature for June 10: PIT...94F (1911) ZZV...95F (1911) MGW...98F (1933) DUJ...87F (2012, 1984) HLG...94F (1936) PHD...93F (1999) && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 10, 1:05 PM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 105 PM EDT Wed Jun 10 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-111715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 105 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk of severe storms this evening with the approach and passage of a cold front. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 10, 8:38 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG COSHOCTON 40.27N 81.85W
06/10/2020 COSHOCTON OH 911 CALL CENTER
TREE THROUGH HOUSE ON PARK AVE.
&&
EVENT NUMBER PBZ2001060
SKHLocal storm report, Jun 10, 8:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG NASHPORT 40.07N 82.18W
06/10/2020 MUSKINGUM OH BROADCAST MEDIA
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER PBZ2001061
SKHLocal storm report, Jun 10, 8:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
844 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
06/10/2020 COSHOCTON OH 911 CALL CENTER
TREES DOWN AND POWER LINES DOWN ACROSS THE CITY.
STREETS IMPACTED: BEACH/CAMBRIDGE. 300 BLOCK/ WALNUT.
&&
EVENT NUMBER PBZ2001062
SKHSpecial weather statement, Jun 10, 8:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
848 PM EDT Wed Jun 10 2020
OHZ049-050-059-068-069-WVZ001>004-012-110130-
Monroe-Jefferson-Noble-Harrison-Belmont-Marshall-Brooke-Ohio-Hancock-
Wetzel-
848 PM EDT Wed Jun 10 2020
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
GUSTY WIND WILL AFFECT SOUTHEASTERN HARRISON...JEFFERSON...MONROE...
BELMONT...SOUTHEASTERN NOBLE...OHIO...NORTHWESTERN WETZEL...
MARSHALL...BROOKE AND SOUTHEASTERN HANCOCK COUNTIES...
At 848 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Cadiz to 8 miles
southwest of Woodsfield. Movement was northeast at 55 mph.
Wind gusts up to 55 mph and small hail are possible with these
storms.
Locations impacted include...
Wheeling... Weirton...
Steubenville... Moundsville...
Martins Ferry... New Martinsville...
St. Clairsville... Bellaire...
Barnesville... Cadiz...
Warwood... Wellsburg...
This includes the following highways...
Interstate 70 in Ohio between mile markers 201 and 225.
Interstate 70 in West Virginia between mile markers 0 and 14.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3954 8078 3955 8079 3956 8082 3960 8085
3958 8089 3961 8095 3954 8104 3957 8104
3957 8105 3958 8126 3960 8126 3961 8128
3959 8129 3959 8135 4024 8115 4054 8052
3993 8052 3951 8074
TIME...MOT...LOC 0048Z 238DEG 49KT 4021 8109 3969 8126
RACKLEYLocal storm report, Jun 10, 8:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
849 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CLAYSVILLE 39.94N 81.67W
06/10/2020 GUERNSEY OH 911 CALL CENTER
TREES DOWN NEAR ROUTE 313. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER PBZ2001063
SKHLocal storm report, Jun 10, 8:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
856 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 2 ESE BLOOMFIELD 40.05N 81.71W
06/10/2020 GUERNSEY OH 911 CALL CENTER
TREES DOWN ALONG CABIN HILL ROAD AND ROUTE 209.
&&
EVENT NUMBER PBZ2001064
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:24 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Guernsey, Harrison, Jefferson, Tuscarawas | 51 min |
| Jun 10, 8:27 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble | 33 min |
| Jun 10, 8:48 PM EDT | Special Weather Statement | PBZ | Belmont, Jefferson, Monroe | 42 min |
| Jun 10, 9:07 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 23 min |
| Jun 10, 9:23 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 37 min |
Nearby
Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.